City Research Online

Gauge invariant finite size spectrum of the giant magnon

Astolfi, D., Forini, V. ORCID: 0000-0001-9726-1423, Grignani, G. & Semenoff, G. W. (2007). Gauge invariant finite size spectrum of the giant magnon. Physics Letters B, 651(4), pp. 329-335. doi: 10.1016/j.physletb.2007.06.002


It is shown that the finite size corrections to the spectrum of the giant magnon solution of classical string theory, computed using the uniform light-cone gauge, are gauge invariant and have physical meaning. This is seen in two ways: from a general argument where the single magnon is made gauge invariant by putting it on an orbifold as a wrapped state obeying the level matching condition as well as all other constraints, and by an explicit calculation where it is shown that physical quantum numbers do not depend on the uniform light-cone gauge parameter. The resulting finite size effects are exponentially small in the R-charge and the exponent (but not the prefactor) agrees with gauge theory computations using the integrable Hubbard model.

Publication Type: Article
Additional Information: Copyright © 2007 Published by Elsevier B.V. This manuscript version is made available under the CC-BY-NC-ND 4.0 license
Departments: School of Science & Technology
Text - Accepted Version
Available under License Creative Commons Attribution Non-commercial No Derivatives.

Download (176kB) | Preview



Downloads per month over past year

View more statistics

Actions (login required)

Admin Login Admin Login